MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504607X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: unknown 9f sheath, unknown 6f sheath.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 7f si avanti+ std w/gw no obt sheath sheared off from the hub and became lodged under the skin, the puncture site had to be extended to remove the sheath with forceps.This was a cardiac ablation procedure for atrial flutter via the right femoral venous approach.Three sheaths were inserted, a 9f, 7f and 6f.Access was difficult and prolonged, but eventually successful.The first two sheaths (9f and 6f) were removed.Bleeding and control of the entry site was successful.The wound was sutured closed.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 7f si avanti+ std w/gw no obt sheath sheared off from the hub and became lodged under the skin.The puncture site had to be extended to remove the sheath with forceps.This was a cardiac ablation procedure for atrial flutter via the right femoral venous approach.Three sheaths were inserted, a 9f, 7f and 6f.Once the wire was inserted, the sheath was threaded over the wire by the consultant cardiologist.According to the consultant, the sheath inserted normally without any problems.Three separate punctures were used to access the vein.Access was difficult and prolonged, but eventually successful.The 7f sheath was flushed and connected together to cannulate the femoral vein.The first two sheaths (9f and 6f) were removed.Bleeding and control of the entry site was successful.The wound was sutured closed.Two non-sterile units of product csi (si avanti+ 7f std w/gw no obt) were received inside of a clear plastic bag.Products were removed from the plastic bag to do a first visual inspection without any optical magnifying device.Parts were identified as number one and two in order to perform separated analysis for each device.Device # 1: a separated condition was observed on the csi cannula located at 115 mm from the distal end.The separated section was returned for analysis.No other damages or anomalies on the part was detected.Device# 2: no damages or anomalies were observed on the inspected csi.Device #1 was placed under the microscope in order to obtain a magnified image of the separated area.Both ends of the separated sections presented evidence of elongations and frayed edges; also showing twisting conditions.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.No other issues were noted during microscopic analysis.Dimensional analysis was performed to verify the correct cannula id and the correct od.The measurements were taken as close as possible to the damage to be verified.Results of the dimensional analysis were noted to be within specification.A product history review could not be performed since the complaint lot is unknown.The event of ¿catheter sheath introducer - separated - in patient¿ reported by the customer was confirmed due to the condition in which device #1 was received.The exact cause of the reported event could not be conclusively determined.However, procedural/handling factors may have contributed to the reported event as shown by the results of the microscopic analysis.Device #2 had no damages or anomalies when observed.According to the product instructions for use, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.The product analysis does not suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SI AVANTI+ 7F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8448282
Report Number9616099-2019-02804
Device Sequence Number429356
Product Code DRE
UDI-Device Identifier20705032010105
UDI-Public20705032010105
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number504607X
Device Catalogue Number504607X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1